MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted; therefore, not explanted.(b)(6).The intraocular lens (iol) was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that their system of injection of the intraocular lens (iol) pcb00 was broken.That they could not go forward with the iol by pushing the piston and indicated the tip of the cartridge is defective.Customer detected the issue when the physician had already started the implant of the iol in the patient, the cartridge was introduced in the eye of the patient.The customer had to discard the iol, occurring a delay of 30 minutes in the surgery, and with the cataract removed.There was no surgical interventions reported.It was indicated that another lens was used.No patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the customer provided a photo which was evaluated and ovd was observed in the cartridge; the plunger rod was advanced, and the pushrod was in the advanced position, which is consistent with a preloaded device that was handled during insertion.Based on the photo provided, no manufacturing issues were identified and no further evaluation could be performed.The customer also provided a movie which was evaluated and it was observed that the device was disassembled and then attempted to be reassembled by the customer (against the directions of the dfu).The plunger rod was also observed in the advanced position.Based on the movie provided, no manufacturing issues were identified and no further evaluation could be performed manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed several complaints were received from this production order.These complaint issues reported could possibly be related to device advancement issues; therefore, escalation to further evaluate this complaint issue will be conducted.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12706055
Report Number2020664-2021-07914
Device Sequence Number14691920
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)240225
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown